Thunderstorm Wind, Yuma
- When
- September 9, 1:25 PM MST
- Where
- Yuma County, 4 mi SSE of Vernon
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.883, -102.250
Four sections of irrigation pivot blown over.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Sep 9, 12:55 PM MST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 155 PM MDT THU SEP 9 2004 .DISCUSSION...FORECAST CONCERNS INCLUDE TEMPERATURES THROUGH THE WEEKEND. 18Z SURFACE MAP ANALYSIS SHOWED SURFACE HIGH PRESSURE RIDGE FROM THE GREAT LAKES SOUTHWEST INTO EASTERN KANSAS AND OKLAHOMA. A LEE SIDE TROUGH EXTENDED ACROSS THE NEBRASKA PANHANDLE INTO EASTERN COLORADO. IR AND WATER VAPOR SATELLITE IMAGERY SHOWED AN UPPER LEVEL TROUGH APPROACHING THE PACIFIC NORTHWEST WHILE UPPER RIDGE EVIDENT IN CLOCKWISE CIRCULATION OF CLOUDINESS OVER THE ROCKIES. MODELS INITIALIZED WELL THIS MORNING WITH REGARD TO POSITION AND MOVEMENT OF SURFACE AND UPPER LEVEL FEATURES. GFS MODEL CONTINUES TO PERFORM A LITTLE BETTER THROUGHOUT MUCH OF THIS FORECAST PACKAGE. ONLY CHANGE HERE WAS WITH TEMPERATURES WHERE WARMER ETA MOS HIGH TEMPERATURES FOR BOTH FRIDAY AND SATURDAY WERE FAVORED. FOR TONIGHT A WEAK SHORTWAVE DISTURBANCE MOVING ACROSS NEBRASKA WILL MOVE EASTWARD AS LEE SIDE TROUGH STAYS IN PLACE OVER EASTERN COLORADO. SURFACE HIGH REMAINS OVER CENTRAL AND EASTERN KANSAS. NOT MUCH IN THE WAY OF WEATHER TONIGHT ACROSS THE FORECAST AREA. WILL MENTION MOSTLY CLEAR OVER THE NORTHERN ZONES AS SCATTERED TO BROKEN PATCHES OF MID AND UPPER LEVEL CLOUDINESS MOVE ACROSS THE NORTH FROM AFTERNOON ISOLATED THUNDERSTORMS OVER HIGHER TERRAIN TO THE WEST. WILL GO CLOSE TO GUIDANCE FOR OVERNIGHT LOW TEMPERATURES IN THE MIDDLE TO UPPER 50S. FOR THURSDAY THROUGH FRIDAY ZONAL UPPER LEVEL FLOW CONTINUES WITH UPPER LEVEL RIDGING AND WEAK LEE TROUGH HOLDING IN PLACE OVER COLORADO. SURFACE RIDGE TO OUR EAST SLIDES SLOWLY EASTWARD THROUGH FRIDAY AS LOW PRESSURE MOVES EASTWARD ACROSS THE DAKOTAS INTO MINNESOTA. WILL CARRY MOSTLY SUNNY SKIES FOR FRIDAY AND SATURDAY. SOUTH TO SOUTHWEST DOWNSLOPE WINDS WILL HELP TO WARM TEMPERATURES AS WELL. THUS WILL EXPECT WARMER HIGH TEMPERATURES ON FRIDAY RANGING FROM THE LOWER 90S WEST TO MIDDLE 90S EAST AND SOUTH. FOR FRIDAY NIGHT EXPECT LOW TEMPERATURES AGAIN TO BE IN THE MIDDLE TO UPPER 50S. FOR SATURDAY MODELS PUSH A WEAK COLD FRONT SOUTHWARD INTO OUR NORTHERN ZONES DURING THE AFTERNOON. 850 MB TEMPERATURES POINT TO GOOD WARMING ACROSS THE AREA ON SATURDAY. DEPENDING IN PROGRESS MADE BY THE FRONT WILL GO CLOSE TO GUIDANCE WITH HIGH TEMPERATURES IN THE UPPER 80S IN YUMA COUNTY COLORADO TO LOWER 90S SOUTH AND EAST. MODELS INDICATE WEAK UPSLOPE WINDS BEHIND THE FRONT MAINLY OVER OUR NORTHERN ZONES. MOISTURE FIELDS ARE STILL BONE DRY SO NOT EXPECTING ANY PRECIP CHANCES WITH THIS FRONT. FOR SUNDAY FRONT LIES ACROSS THE MIDDLE PART OF THE FORECAST AREA AND THEN WASHES OUT. BEST PUSH OF COOL AIR STAYS NORTH OF OUR FORECAST AREA AND MOVES TO THE EAST. FOR HIGH TEMPERATURES SUNDAY WILL AGAIN TREND FROM COOLER MIDDLE 80S EASTERN COLORADO TO LOWER 90S FAR EASTERN AND SOUTHERN ZONES. AS FOR THE EXTENDED FORECAST PERIOD (DAYS 4 THROUGH 7) SEE NO REASON TO MAKE ANY SIGNIFICANT CHANGES TO THIS PERIOD. ALMOST ALL MODELS AGREE WITH A GENERALLY ZONAL FLOW AS UPPER RIDGE REMAINS OVER AREA AND THE PERSISTENT LEE SIDE TROUGH STAYS AROUND IN EASTERN COLORADO DURING THE PERIOD. GFS DOES ATTEMPT TO BRING A BRIEF PERIOD OF LIGHT PRECIPITATION AND HIGHER DEWPOINTS OVER THE EASTERN ZONES MONDAY NIGHT INTO TUESDAY. MODEL DATA DOES HINT AT GOOD LOW LEVEL JET MONDAY NIGHT OVER OUR EASTERN ZONES. NOT IMPRESSED ENOUGH THIS FAR OUT TO ADD MENTION OF POPS IN THE EXTENDED PERIODS SO WILL KEEP DAYS 4 THROUGH 7 DRY FOR NOW. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && LAMMERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1046 AM MDT THU SEP 9 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200- CHEYENNE KS-CHEYENNE CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON CO-LOGAN KS-NORTON KS-RAWLINS KS- RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-WICHITA KS- YUMA CO- 1049 AM MDT THU SEP 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT BETWEEN 1 AND 6 PM MDT THIS AFTERNOON A WEAK DISTURBANCE WILL PASS ACROSS NORTHWEST PORTIONS OF THE TRISTATE AREA. THIS WILL COMBINE WITH MAXIMUM HEATING AND THE MINIMUM OF MOISTURE AVAILABLE TO CAUSE A VERY FEW THUNDERSTORMS. THE BEST CHANCE FOR THUNDERSTORMS...ALBEIT VERY SLIGHT...WILL BE NORTHWEST OF A LINE FROM KIT CARSON COLORADO TO GOODLAND KANSAS TO BENKELMAN NEBRASKA. ANY THUNDERSTORM THAT OCCURS WILL BE SHORT LIVED AND PRODUCE LITTLE TO NO RAINFALL. HOWEVER CLOUD TO GROUND LIGHTNING...A BRIEF PERIOD OF SMALL HAIL AND WIND GUSTS TO NEAR 40 MPH ARE THE THREATS. NONE OF THESE STORMS ARE EXPECTED TO BECOME SEVERE. ALSO...THE COMBINATION OF DRY VEGETATION...LOW RELATIVE HUMIDITIES...AND HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S WILL RESULT IN EXTREME FIRE DANGER ACROSS THE AREA TODAY. TO THE EAST OF THE COLORADO BORDER...SOUTH WINDS OF 15 TO 25 MPH WITH GUSTS TO AROUND 35 MPH WILL INCREASE THE HAZARD. EXTREME FIRE DANGER MEANS FIRES START QUICKLY...SPREAD FURIOUSLY... AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTSIDE BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DUE TO CONTINUED LOW RELATIVE HUMIDITIES...BREEZY CONDITIONS...AND HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S...THE EXTREME FIRE DANGER WILL CONTINUE ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RJC
The Goodland radar (KGLD), 74 km away, was scanning. The volume nearest the first event began at 20:25 UTC.
1 thunderstorm wind. Local standard time, as filed.
Four sections of irrigation pivot blown over.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421194.